MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1; DEVICE, WARMING. BLOOD AND PLASMA

SMITHS MEDICAL ASD, INC. LEVEL 1; DEVICE, WARMING. BLOOD AND PLASMA
Model Number D-300
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
A leak was found in the tubing for a rapid infuser after rapid infusion was initiated.The leak was found during infusion at y-junction of the tubing.A new tubing was primed and connected to the infuser after the old tubing was discarded due to the leak.However, a leak was found in the new tubing as well.No harm to the patient was noted except that the patient received cold blood instead of warm blood.Both tubing sets were discarded by staff.The box says that the iv tubing was "helium leak tested" but it still leaked.Our materials manager will be notifying the manufacturer about this defective product.

Brand Name
LEVEL 1
Common Device Name
DEVICE, WARMING. BLOOD AND PLASMA
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key21078649
Report Number21078649
Device Sequence Number6765538
Product Code KZL
UDI-Device Identifier20695085430008
UDI-Public(01)20695085430008(11)230801(17)270801(10)4415068
Combination Product (Y/N)N
Initial Reporter StateAZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2024
Report Date (Section F) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberD-300
Device Catalogue NumberD-300
Device Lot Number4415068
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer01/06/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/06/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight77 KG
Date Report Sent to FDA12/18/2024